Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 30, 2021, 5:48 PM EDT for Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 5:48 PM EDT (21:48 UTC)
- Expired
- May 30, 2021, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
975 WWUS82 KMLB 302148 SPSMLB Special Weather Statement National Weather Service Melbourne FL 548 PM EDT Sun May 30 2021 FLZ059-302230- St. Lucie FL- 548 PM EDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE COUNTY UNTIL 630 PM EDT... At 547 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Tradition, or 12 miles west of White City, moving north at 5 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern St. Lucie County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2733 8042 2728 8062 2747 8064 2750 8048 TIME...MOT...LOC 2147Z 164DEG 4KT 2738 8055 $$ Pendergrast
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 3:56 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 30, 3:56 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 356 PM EDT Sun May 30 2021 .DISCUSSION... ...Strong to Isolated Severe Storms Possible Through This Evening... Through tonight...Late morning sounding (15Z) from XMR cooled an impressive 3 degrees since the 10Z sounding by coming in at -11.7C at 500 mb. These cold temperatures aloft are setting the stage for strong to potentially severe storms the remainder of this afternoon through around sunset with the primary threat being large hail in addition to frequent lightning and torrential downpours. Some lingering dry air aloft and DCAPE of 800-900 J/kg also support strong to severe wind gusts of 50 to 60 mph. Convective coverage has been pretty low across east central Florida so far, but radar signatures are starting to look more impressive in the last 20-30 minutes. Over the next several hours, coverage and intensity is expected to increase across the area as more boundary interactions occur. Latest hi-res guidance continues to indicate areas south of a Leesburg to Sanford to Titusville line stand the higher potential for the strongest convection. Showers and storms will linger through the evening hours, but the potential for strong storms will diminish after 9 PM with the loss of daytime heating. After midnight, upper-level low just offshore to our east could result in additional convection over the nearshore Atlantic waters, and enough onshore flow in the low- level could bring some showers and possibly a storm or two onshore (will carry 30-40% along the coast to account for this). Monday (previous)...High pressure to the north will bridge the old front draped across central FL which will produce a more onshore (E/NE) flow. Some drying will filter in from the north but deeper moisture will remain in place across the central and southern FA. PoPs range from 30 percent across the far north to 50-60 percent across the south. Scattered showers/storms should be ongoing just offshore over the Atlc and push onshore during the early to mid morning. Then convection develops/spreads inland during daytime heating. Weak upper low over the area will keep temps cold aloft (-10C to -11C at 500mb) which will produce a risk of a few strong and even isolated severe storms with gusty winds and hail. Slow storm motion will promote additional heavy rains. High temps mid 80s coast and upper 80s inland. Tuesday-Saturday (previous discussion)...High pressure becomes anchored over the western Atlc with a continuous plume of higher moisture persisting over the area. On Tue-Wed, a more easterly wind flow will focus overnight and morning showers and storms along the coast, spreading to the interior during the aftn. The Atlc ridge axis will shift south with time which will veer the low level winds out of the SE-S. This will focus sea breeze collisions and greater storm coverage over EC FL Thu-Sat. Overall, rain chances will be at or above normal (50-60 PoPs) which is a strong signal that the Florida rain machine is cranking up. Although a false start to the wet season occasionally happens, that doesn't look to be the case this year, at least at this time. With the increase in rain chances and cloudiness, max temperatures will be held in check, pretty close to normal for early June, mid to upper 80s coast and upper 80s/near 90 interior although humidity will be noticeably higher than recent days. The persistent onshore flow will keep min temps very mild in the low to mid 70s along the coast, dipping into the upper 60s interior. && .AVIATION... With weak frontal boundary in vicinity, both coastal sea-breezes, abnormally cold temperatures aloft, and ample vorticity, expect a higher coverage of afternoon/evening showers/storms. Strong storms forecast with a couple severe lightning storms possible. Primary threats remain winds 35-50kt, frequent cloud to ground lightning, quarter-size hail, and torrential downpours in strongest activity. Erratic (slow) movement of some cells, but do expect much of activity to push towards the coast this evening, especially KTIX- KMLB southward. Tempo IFR/MVFR conditions in shra/tsra. Light and variable winds tonight. NE/ENE winds on Mon becoming breezy. && .MARINE... Mon-Fri (modified previous)...Onshore flow will redevelop Mon as high pressure builds south over the waters. The high will translate eastward and become anchored over the western Atlc the remainder of the week. E/NE flow Mon 10-15 knots will become Easterly Tue around 10 knots, then SE 10-15 knots Wed-Fri. Seas will be 2-4 feet through midweek, then 3-5 ft Thu and Fri. Scattered showers and storms are expected through the period. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 82 71 84 / 30 30 20 40 MCO 70 88 70 88 / 40 40 20 50 MLB 71 83 74 85 / 50 40 40 50 VRB 70 84 73 85 / 50 50 50 50 LEE 70 90 70 90 / 30 30 10 40 SFB 70 87 70 87 / 30 30 20 40 ORL 72 88 71 87 / 40 40 20 50 FPR 69 84 72 84 / 50 50 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Spratt/Sedlock/Haley
Hazardous weather outlook, May 30, 11:57 AM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1157 AM EDT Sun May 30 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1157 AM EDT Sun May 30 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms expected across the area this afternoon and evening, as the sea breeze boundaries move inland and collide across the interior. Strong to isolated severe storms will be possible, with the main threats including wind gusts up to 40 to 60 mph, small to 1 inch diameter hail, frequent lightning strikes and locally heavy rainfall. Isolated storms are possible closer to the coast on the east coast sea breeze early this afternoon, but the greatest storm coverage and threat for any stronger storms will initially be across the interior this afternoon, south of northern Lake and Volusia counties. However, some of this activity may then slowly push back toward coast and offshore, especially from Brevard County southward, late in the afternoon and evening. .FLOOD IMPACT... Locally heavy rainfall of 2 to 3 inches will be possible with slower moving storms this afternoon and evening, which may produce minor flooding of area roadways and poor drainage areas. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all central Florida Atlantic beaches. If you plan to enter the surf today, do so only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few storms may develop along the sea breeze east of I-95 early this afternoon early this afternoon, but then storms will increase across the interior through this afternoon, and may be able to slowly shift back toward the coast and offshore through this evening, mainly from the Cape southward. Stronger storms will be able to produce wind gusts in excess of 35 knots, especially across interior lakes. A couple of severe storms may also occur and could produce winds gusts up to 50 knots and hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Lingering moisture across the region will be able to produce scattered lightning storms each afternoon from Monday onward. A few strong storms may contain gusty winds, hail, and frequent lightning strikes, especially on Monday. Cloud to ground lightning could also ignite new wildfires. A Moderate risk of dangerous rip currents will continue through Memorial Day. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Combs/Weitlich
In the hours before
Special weather statement, May 30, 3:43 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021
FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
2850 8088 2851 8089 2851 8091 2852 8091
2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079
PendergrastSpecial weather statement, May 30, 4:41 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Melbourne FL 441 PM EDT Sun May 30 2021 FLZ045-302130- Orange FL- 441 PM EDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 530 PM EDT... At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near Azalea Park, moving southeast at 10 mph. Penny size hail will be possible with this storm. Locations impacted include... Orlando, Winter Park, Wedgefield, Orlando International Airport and Avalon Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2846 8140 2861 8138 2859 8108 2839 8119 TIME...MOT...LOC 2041Z 308DEG 7KT 2850 8126 Pendergrast
Special weather statement, May 30, 5:48 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 548 PM EDT Sun May 30 2021 FLZ059-302230- St. Lucie FL- 548 PM EDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE COUNTY UNTIL 630 PM EDT... At 547 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Tradition, or 12 miles west of White City, moving north at 5 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern St. Lucie County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2733 8042 2728 8062 2747 8064 2750 8048 TIME...MOT...LOC 2147Z 164DEG 4KT 2738 8055 Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:43 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| May 30, 4:41 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| May 30, 5:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 14 min |
| May 30, 5:53 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| May 30, 6:12 PM EDT | Special Weather Statement | MLB | Martin | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.